Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 15, 2022, 12:18 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Jun 17, 2022, 11:00 AM PDT. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 12:18 PM PDT (19:18 UTC)
- In effect from
- Jun 17, 2022, 11:00 AM PDT
- Expired
- Jun 17, 2022, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:18 AM PDT | NON-TSTM WND GST 60 | 8 E Tonopah, NV | ASOS STATION KTPH TONOPAH AIRPORT ASOS. |
| Jun 17, 12:11 PM PDT | NON-TSTM WND GST 60 | 3 Ssw Manhattan, NV | MESONET STATION TQIN2 QUIMA PEAK RAWS. |
| Jun 17, 12:41 PM PDT | NON-TSTM WND GST 60 | 12 Sw Elgin, NV | KANE SPRINGS RAWS REPORTED A PEAK WIND GUST TO 60 MPH AT 1241 PDT. GUSTS DROPPED BELOW 58 AT 1341 PDT. |
| Jun 17, 12:45 PM PDT | NON-TSTM WND GST 59 | 27 E Scottys Junction, NV | SCHOONER CRATER WEATHER STATION REPORTED A PEAK WIND GUST OF 59 MPH. GUSTS DROPPED BELOW 58 MPH AT 1300 PDT. |
| Jun 17, 12:45 PM PDT | NON-TSTM WND GST 60 | 20 N Mercury, NV | DECON UNDERGROUND DISPOSAL WEATHER STATION GUSTED TO 60 MPH AT 1245 PDT. GUSTS DROPPED BELOW 58 MPH 1300 PDT. |
| Jun 17, 1:50 PM PDT | NON-TSTM WND GST 58 | 3 Ene Mt. Charleston, NV | KYLE CANYON RAWS GUSTED TO 58 MPH AT 1350 PDT. GUSTS DROPPED BELOW 58 MPH AT 1450 PDT. |
| Jun 17, 4:50 PM PDT | NON-TSTM WND GST 67 | 42 Ese Manhattan, NV | MESONET STATION CMP26 WARM SPRINGS SUMMIT. |
| Jun 17, 5:33 PM PDT | NON-TSTM WND GST 60 | 24 Sse Littlefield, AZ | TWEEDS POINT RAWS GUSTED TO 60 MPH AT 1733 MST. GUSTS DROPPED BELOW 58 MPH AT 1833 MST. |
| Jun 17, 5:50 PM PDT | NON-TSTM WND DMG | 3 Nnw Railroad Pass, NV | HENDERSON EMERGENCY MANAGER REPORTED A POWER LINE BLOWN DOWN LIKELY DUE TO HIGH WINDS OF AROUND 50 MPH AT EQUESTRIAN DR AND PINTO RD IN HENDERSON. |
| Jun 17, 10:32 PM PDT | NON-TSTM WND GST 72 | 11 Sse Blue Eagle Ranch, NV | MESONET STATION TMBN2 TIMBER MTN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4748 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS85 KVEF 151918 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1218 PM PDT Wed Jun 15 2022 NVZ460-161800- /O.NEW.KVEF.FW.W.0021.220616T1800Z-220617T0600Z/ /O.NEW.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1218 PM PDT Wed Jun 15 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY AND FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT both Thursday and Friday. * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Thursday and Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph Thursday. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ461>466-161800- /O.NEW.KVEF.FW.A.0007.220617T1800Z-220619T0600Z/ 1218 PM PDT Wed Jun 15 2022 /1218 PM MST Wed Jun 15 2022/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Friday morning through Saturday evening. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...11 AM Friday through 11 PM Saturday. Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
6 follow-up statements
413 WWUS85 KVEF 161008 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 308 AM PDT Thu Jun 16 2022 AZZ101-102-NVZ461>466-161800- /O.EXA.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ /O.EXT.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/ 308 AM PDT Thu Jun 16 2022 /308 AM MST Thu Jun 16 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT/MST TO 11 PM PDT/MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT/MST to 11 PM PDT/MST Friday. A Fire Weather Watch is in effect from 11 PM PDT/MST Friday to 11 PM PDT/MST Saturday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ460-161800- /O.CON.KVEF.FW.W.0021.220616T1800Z-220617T0600Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 308 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TODAY AND FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Thursday and Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph Thursday. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
050 WWUS85 KVEF 161742 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1042 AM PDT Thu Jun 16 2022 NVZ460-170545- /O.CON.KVEF.FW.W.0021.220616T1800Z-220617T0600Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1042 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Thursday and Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph Thursday. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ AZZ101-102-NVZ461>466-170545- /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ /O.CON.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/ 1042 AM PDT Thu Jun 16 2022 /1042 AM MST Thu Jun 16 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA......FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA......FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Critical fire conditions are primarily expected in thelate morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
419 WWUS85 KVEF 161830 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1130 AM PDT Thu Jun 16 2022 AZZ101-102-NVZ461>466-170700- /O.UPG.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/ /O.NEW.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1130 AM PDT Thu Jun 16 2022 /1130 AM MST Thu Jun 16 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM Friday and 11 AM to 9 PM Saturday. The Fire Weather Watch is no longer in effect. * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent. Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-170700- /O.CON.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1130 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Today and Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph today. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
512 WWUS85 KVEF 170616 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1116 PM PDT Thu Jun 16 2022 NVZ460-171830- /O.EXP.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1116 PM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph today. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ AZZ101-102-NVZ461>466-171830- /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1116 PM PDT Thu Jun 16 2022 /1116 PM MST Thu Jun 16 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 11 PM PDT/MST FRIDAY AND 11 AM PDT/MST TO 9 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent.Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
211 WWUS85 KVEF 171814 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1114 AM PDT Fri Jun 17 2022 AZZ101-102-NVZ461>466-180600- /O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1114 AM PDT Fri Jun 17 2022 /1114 AM MST Fri Jun 17 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent.Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ460-180600- /O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ 1114 AM PDT Fri Jun 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph today. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
539 WWUS85 KVEF 180549 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1049 PM PDT Fri Jun 17 2022 AZZ101-102-NVZ461>466-181830- /O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1049 PM PDT Fri Jun 17 2022 /1049 PM MST Fri Jun 17 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 9 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. In Arizona...Fire weather zones 101 and 102. * WIND...Winds have decreased and should remain less than 20 mph overnight, but will increase again Saturday morning. Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent.Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ460-180700- /O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ 1049 PM PDT Fri Jun 17 2022 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... Winds have decreased and humidity has increased in zone 460, thus the red flag warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 9:00 AM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 15, 9:00 AM PDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 AM PDT Wed Jun 15 2022 .SYNOPSIS...Warmer today and tomorrow before a potent low pressure system brings strong winds, critical fire weather conditions, and another round of cooler temperatures. A slight chance of thunderstorms is forecast for Mohave County on Saturday, but otherwise the area remains dry. && .UPDATE...Seasonably warm conditions expected today with afternoon highs topping out near mid-June normals, along with light winds. Main focus of the afternoon package will be wind and fire headlines in coordination with our regional neighbors. Current forecast looks good and no update is necessary. -Outler- && .SHORT TERM...Today. After a day of below-normal temperatures, seasonal warmth returns to the area as a shortwave ridge moves into the area. The evolution of this ridge will have larger implications for the late-week weather (see Long Term discussion), but for today it will promote warmer temperatures and light winds. Highs are forecast to be around 5 degrees warmer than yesterday, with values in the mid-to-upper 90s and 100s across the CWA. Afternoon breezes will be light, around 10- 15 mph. .LONG TERM...Thursday through the Weekend. Looking just at the 12Z ECMWF EFI table, significant changes to the forecast look to be on the horizon come late week and into the weekend. While temperatures should peak on Thursday due to brief but fairly high amplitude ridging over the western CONUS, a very strong low pressure system will be quick to set up over the western seaboard. The 18Z EC ensemble shows this low axis as a nearly 3 sigma normalized anomaly. Pair this with a high amplitude ridge over the central US, and a stout H5 gradient looks to set up over the Great Basin. This will open the door to several potential impactful situations from Friday through Sunday, with the highest confidence being gradient winds across central and northern Nevada. A resultant surface low pressure anomaly looks to set up east of the Sierra Nevada range Friday and shift northeast through Saturday. This will set up a significant surface gradient as well as low and mid level wind field enhancement setting the stage for high winds across parts of Esmeralda, Nye, and Lincoln counties, and potentially farther south depending on the depth of the low. One thing this low doesn't have coming with it is moisture however. In fact this low will shunt much opportunity for moisture with a drier fetch from the western Pacific. At least for the western 2/3 of the CWA... That being said, a likely named tropical disturbance south of Baja California will be churning up tropical moisture and advecting much of it into Arizona through this time. This will lead to Saturday not only being windy for central and northern Nevada, but thunderstorms with heavy rainfall potential on tap for much of Arizona, including Mohave county potentially. This is much less certain as it depends on several variable such as the low's depth/amplitude, positioning of the low axis, the resultant upper level dynamics aligning with focused moisture flux, and peak convective potential. Right now, the 01Z NBM population seemed to appropriately raise PoPs and introduced at least measurable QPF into much of Mohave County for Saturday. Would not be surprised to see the forecast for Mohave County trend upward in these elements, but even if it doesn't, believe the range of possibilities Saturday could be either dry lightning and wildfire potential or thunderstorms with heavy rainfall pushing into Mohave from central/northern Arizona. && .FIRE WEATHER...Hot and dry conditions to continue for the majority of the area. Light afternoon breezes today, but winds begin to pick up on Thursday. Elevated to critical fire weather conditions will likely begin on Thursday for our Arizona and Nevada zones, lasting through at least Saturday. The most concerning period will be Friday and Saturday, where widespread gusts of 40+ mph are possible. Could even see gusts close to 60 mph in parts of Esmeralda, Nye, and Lincoln Counties during this time. Afternoon relative humidities are expected to be around 10% on Friday, with some recovery on Saturday in eastern Lincoln and eastern Mohave as moisture tries to push into the area. This moisture may be enough to spark a few thunderstorms Saturday afternoon, which could produce some dry lightning concerns in Mohave County. Winds may linger in the eastern portions of the area on Sunday before tapering off areawide on Monday. && .AVIATION...For Harry Reid...Light and variable winds early this morning will likely give way to northeast components 7-10 knots after 16Z through early afternoon then becoming southeast less than 6 knots in mid to late afternoon. Light southwest winds develop after sunset through the overnight hours. Clear sky through the period. For the rest of southern Nevada, northwest Arizona and southeast California...North-northeast winds 10-15 knots will spread down through southern Nevada and the Colorado River Valley this morning then speeds will decrease to less than 10 knots this afternoon through tonight. Light winds elsewhere and a clear sky through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Woods LONG TERM...TB3 AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:18 PM PDT | Fire Weather Watch | VEF | Clark, Lincoln, Nye | 23 hr |
| Jun 15, 12:18 PM PDT | Red Flag Warning | VEF | Esmeralda, Nye | 35 hr |
| Jun 15, 12:54 PM PDT | High Wind Watch | VEF | Esmeralda, Lincoln, Nye | 23 hr |
| Jun 15, 12:54 PM PDT | Wind Advisory | VEF | Esmeralda, Nye | 34 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.